Alert archive / Oklahoma / Special Weather Statements in 2018
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at May 29, 2018, 3:13 PM CDT for Harper County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2018, 3:13 PM CDT (20:13 UTC)
- Expired
- May 29, 2018, 3:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Norman, OK
County Harper County, OK
The radar
The Dodge City radar (KDDC), 92 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -422 J/kg
- Mixed-layer LCL
- 1490 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 487 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.3
The text
As transmitted.
441 WWUS84 KOUN 292013 SPSOUN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 313 PM CDT TUE MAY 29 2018 OKZ004-292045- Harper OK- 313 PM CDT TUE MAY 29 2018 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Harper County Until 345 PM CDT... AT 309 PM CDT, a strong thunderstorm was located 9 miles northeast of Rosston, moving northeast at 20 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 40 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3700 9963 3683 9979 3691 9999 3700 9999 TIME...MOT...LOC 2009Z 208DEG 16KT 3694 9985 $$ 30
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at May 29, 2:35 PM CDT, 38 minutes earlier.
Area forecast discussion, May 29, 2:35 PM CDT, 38 minutes before
Area Forecast Discussion National Weather Service Norman OK 235 PM CDT Tue May 29 2018 .DISCUSSION... Expect storms to develop within the next couple of hours across northwest Oklahoma with the potential of isolated to scattered storms south along the dryline. We will likely see some severe storms late this afternoon and this evening. Storms in northwest Oklahoma and southwest Kansas are expected to evolve into a storm complex that will move east and southeast toward north central and central Oklahoma. The latest hazardous weather outlook has our current thinking on this evolution and expected types of severe weather. Have likely POPs associated with this complex overnight. Storms will likely be east of our area by 12z. We may see another complex is expected to move across northern Oklahoma on Wednesday evening. Otherwise, hot temperatures are expected through much of the week with not-quite-as-hot temperatures expected by this weekend. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 70 93 74 98 / 40 10 10 0 Hobart OK 70 98 73 105 / 20 0 10 0 Wichita Falls TX 74 100 77 104 / 10 0 0 0 Gage OK 65 90 66 98 / 50 0 30 10 Ponca City OK 68 91 71 93 / 70 10 70 20 Durant OK 72 93 74 95 / 30 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. &&
Hazardous weather outlook, May 29, 11:46 AM CDT, 3 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1146 AM CDT Tue May 29 2018 OKZ004>048-050>052-TXZ083>090-301700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1146 AM CDT Tue May 29 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... There is a Enhanced Risk of severe thunderstorms today and tonight. .Location... The Enhanced Risk is generally along and northwest of a line from Blackwell to Kingfisher to Fort Cobb to Erick. To the south and east of the Enhanced Risk, there is also a Slight Risk of severe thunderstorms generally north of a line from McAlester to Sulphur to Walters Oklahoma to Vernon and Quanah Texas. There is a Marginal Risk of severe thunderstorms for the remainder of the area. .Timing... The most likely time for severe storms will be from 4 pm through about 3 am Wednesday. .Impacts... Hail up to the size of baseballs and damaging wind gusts up to 80 mph will be the primary hazards. There is a low potential for tornadoes, mainly with isolated storms this afternoon and early evening in western Oklahoma. Locally heavy rainfall may also lead to flash flooding, especially across the northern half of Oklahoma. .Discussion... A dryline will set up in the eastern Oklahoma and Texas panhandles or far western Oklahoma this afternoon. Isolated to scattered storms may develop or move into western Oklahoma as early as 4 PM. The most likely area for thunderstorm development will be in northwest Oklahoma, although isolated to scattered thunderstorms may form farther south on the dryline toward southwestern Oklahoma and western sections of north Texas. The stronger storms will be capable of producing baseball size hail, wind gusts of 70 mph, and the potential for isolated tornadoes. Through the evening, storms in northwest Oklahoma and southwest Kansas are expected to evolve into a storm complex that will spread east and southeast through the enhanced risk area through the evening and into the early Wednesday morning hours. These storms will have the potential to produce 80 mph wind gusts, golfball size hail, and heavy rainfall. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel should prepare for severe weather operations. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... A few thunderstorms will remain possible over central, eastern, and southeastern Oklahoma through Wednesday morning. Scattered thunderstorms may then develop across northern Oklahoma Wednesday night through early Thursday morning. .Heat... Triple digit heat is expected across the western third of Oklahoma and western north Texas by the middle of the week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, May 29, 9:23 AM CDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
923 AM CDT TUE MAY 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM HAIL VICI 36.15N 99.30W
05/29/2018 E1.75 INCH DEWEY OK COUNTY OFFICIAL
&&
JPSpecial weather statement, May 29, 3:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 313 PM CDT TUE MAY 29 2018 OKZ004-292045- Harper OK- 313 PM CDT TUE MAY 29 2018 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Harper County Until 345 PM CDT... AT 309 PM CDT, a strong thunderstorm was located 9 miles northeast of Rosston, moving northeast at 20 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 40 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3700 9963 3683 9979 3691 9999 3700 9999 TIME...MOT...LOC 2009Z 208DEG 16KT 3694 9985 30
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 10:37 PM CDT | Special Weather Statement | OUN | Harper | 23 min |
| May 28, 11:00 PM CDT | Special Weather Statement | OUN | Harper | 45 min |
| May 28, 11:36 PM CDT | Special Weather Statement | OUN | Harper | 39 min |
| May 29, 12:09 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woodward | 51 min |
| May 29, 12:56 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woodward | 49 min |
| May 29, 1:19 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 56 min |
| May 29, 1:44 AM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis, Woodward | 46 min |
| May 29, 2:22 AM CDT | Severe Thunderstorm Warning | OUN | Dewey, Major, Woodward | 38 min |
| May 29, 3:05 AM CDT | Special Weather Statement | OUN | Blaine | 40 min |
| May 29, 3:50 PM CDT | Special Weather Statement | OUN | Harper | 25 min |
| May 29, 4:20 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 40 min |
| May 29, 4:53 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods | 52 min |
| May 29, 5:42 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 48 min |
| May 29, 6:04 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 41 min |
| May 29, 6:09 PM CDT | Severe Thunderstorm Warning | OUN | Woods, Woodward | 51 min |
| May 29, 6:45 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 45 min |
| May 29, 6:53 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 37 min |
| May 29, 6:56 PM CDT | Areal Flood Warning | OUN | Woods, Woodward | 3 hr |
| May 29, 6:57 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woods, Woodward | 48 min |
Nearby
Special Weather Statements in Oklahoma, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.